# SDR USAA2013011100001

- Difficulty date: January 9, 2013
- Submitted: January 14, 2013
- Operation: Air carrier
- Aircraft: N281AY
- Make and model: Airbus A330-243
- Aircraft serial: 1041
- Aircraft time: 14,752 hours, 1,973 cycles
- Engine: Rroyce RB211TRENT77
- Engine time: 14,752 hours, 1,973 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: TRENT772B6016QEC
- Part serial: 41659
- Condition: Malfunctioned
- Location: Nr 1
- Part time: 14,752 hours, 1,973 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT 796, PHL-TLV - SHORTLY AFTER DEPARTURE THE FLIGHT CREW WAS ADVISED OF AN ODOR IN THE CABIN WHICH RESEMBLED A "HOT, ELECTRICAL" SMELL.  THE ODOR DID NOT DISSIPATE, SO THE FLIGHT CREW CHOSE TO RETURN TO PHL AS A PRECAUTION.  AN EMERGENCY WAS DECLARED AND THE FLIGHT LANDED WITHOUT INCIDENT.  MAINTENANCE REPLACED THE NR 1 ENGINE.  INSPECTED THE LEFT HAND PACK AND REPLACED THE PRIMARY AND SECONDARY HEAT EXCHANGERS, ACM, AND PLENUM CHAMBER DUE TO CONTAMINATION.
